North Carolina, 2013

Flooding in North Carolina, June 30, 2013

June 30, 2013 · NWS ILM · 3 events in 2 counties and zones

A tropical airmass produced flooding over portions of Columbus and Bladen counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A tropical airmass produced flooding over portions of Columbus and Bladen counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 30, 12:25 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 30, 12:25 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
125 PM EDT SUN JUN 30 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE THROUGH
TODAY INTO THE FIRST HALF OF THE WEEK AS DEEP TROPICAL MOISTURE
STREAMS INTO THE CAROLINAS. AN UPPER TROUGH TO OUR WEST COMBINED
WITH SOUTHERLY RETURN FLOW AROUND BERMUDA HIGH PRESSURE OFFSHORE
WILL CONTINUE THESE UNSETTLED CONDITIONS INTO EARLY
WEDNESDAY...BEFORE HIGH PRESSURES PUSHES FAR ENOUGH WEST INTO THE
CAROLINAS. THIS WILL END THE WET PATTERN LEADING TO WARMER AND
DRIER WEATHER BEGINNING LATE WEDNESDAY INTO NEXT WEEKEND AS HIGH
PRESSURE SHIFTS CLOSER OVERHEAD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM SUNDAY...ANOTHER VERY WET DAY EXPECTED ACROSS THE
AREA...WITH TODAY BEING A NEARLY CARBON COPY OF SATURDAY...ALTHOUGH
RAINFALL SHOULD BE MORE WIDESPREAD THAN YESTERDAY.

WV IMAGERY THIS MORNING IS QUITE IMPRESSIVE...AND CLEARLY DEPICTS
THE HIGHLY AMPLIFIED MID-LEVEL FLOW PATTERN IN PLACE. BLOCKING RIDGE
ACROSS THE WESTERN ATLANTIC HAS FORCED A SHARPENING UPPER TROUGH
ACROSS THE GREAT LAKES/MS VLY AREA. THIS IS EVIDENT AS A CLOSED LOW
DROPPING SOUTH INTO ARKANSAS THIS MORNING...UNABLE TO MAKE ANY
LONGITUDINAL PROGRESS THANKS TO THE BLOCKING/RETROGRADING WEST
ATLANTIC RIDGE. IN BETWEEN THESE TWO FEATURES...A SIGNIFICANT
MOISTURE PLUME IS ACTING AS A GULF-MOISTURE CONVEYOR ACROSS THE
IMMEDIATE ATLANTIC SEA BOARD...AHEAD OF A BOUNDARY WHICH IS STALLED
ACROSS THE APPALACHIANS.

WHILE WIDESPREAD RAINFALL/TSTMS ONGOING THIS MORNING WILL EASE A BIT
INTO EARLY THIS AFTN...EXPECT RENEWED DEVELOPMENT TO OCCUR FROM
SOUTH TO NORTH THIS AFTN...AND ESPECIALLY THIS EVE. SHORTWAVE
EMBEDDED WITHIN THE STRONGEST CONVECTION NEAR THE GULF COAST IS
PROGGED BY ALL GUIDANCE TO RIDE ALMOST DUE NORTH TODAY...EVENTUALLY
CROSS THE WESTERN HALF OF THE CWA. THIS IS A REASONABLE SOLUTION
SINCE THE DIVING CLOSED ENERGY OVER ARKANSAS WILL FORCE THE
MID-LEVEL FLOW TO BECOME MORE SOUTHERLY TODAY (VS SWLY THE PAST FEW
DAYS). IN AN ENVIRONMENT CHARACTERIZED BY PWATS OF 2+" AND DEEP
COLUMN SATURATION...ANY UPPER PERTURBATIONS WILL ENHANCE CONVECTION
THIS AFTN/EVE...EVEN THOUGH OVERALL INSTABILITY WILL REMAIN ONLY
AROUND 1500 J/KG WITH MARGINAL LAPSE RATES...NEAR MOIST ADIABATIC
EXCEPT FOR WITHIN THE SURFACE LAYER. HIGH RES GUIDANCE SUGGESTS THAT
THE AXIS OF HEAVIEST RAINFALL WILL DEVELOP BENEATH THIS IMPULSE
ACROSS THE I-95 CORRIDOR...AND ALTHOUGH POP THROUGH THIS AFTN WILL
BE LOWERED...HAVE INTRODUCED CATEGORICAL ONCE AGAIN LATER TODAY.
CATEGORICAL POP ALSO CONTINUED ALONG THE COAST WHERE DEEP MOIST
ADVECTION FROM THE GULF AND THE ATLANTIC WILL CONTINUE TO FLOOD INTO
THE AREA.

SPC HAS CONTINUED A SEE TEXT IN THE GENERAL AREA TODAY. WHILE
WIDESPREAD OR SIGNIFICANT SEVERE IS NOT EXPECTED...ISOLATED WET
MICROBURSTS REMAIN POSSIBLE...ESPECIALLY IF ANY CLOUD COVER CAN
BREAK THIS AFTN TO ENHANCE OTHERWISE MARGINAL INSTABILITY.

TEMPS THIS AFTN WILL CLIMB INTO THE LOW/MID 80S...BUT WILL BE HIGHLY
VARIABLE THANKS TO CONVECTION. HAVE SIDED WITH THE COOLER MET
NUMBERS FOR TODAY DUE TO THE LACK OF INSOLATION AND
SCATTERED-TO-WIDESPREAD SHOWERS/TSTMS.

WHILE THERE WILL LIKELY BE SOMEWHAT OF A NOCTURNAL MINIMUM IN PRECIP
TONIGHT AS SHORTWAVE MOVES NORTH OF THE AREA...RENEWED CONVECTION
OVER THE OCEAN WILL AGAIN TRY TO ADVECT ONSHORE...ESPECIALLY INTO
THE CAPE FEAR REGION. HAVE CONTINUE CATEGORICAL POP ALONG THE COAST
INTO MONDAY MORNING FOR THIS REASON...AND MINS TEMPS WILL FALL ONLY
INTO THE LOW/MID 70S TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM SUNDAY...ANOMALOUSLY LOW PRESSURE IN THE MID TO UPPER
LEVELS CUTS OFF OVER THE MISSISSIPPI VALLEY MAINTAINING A HIGH
AMPLITUDE TROUGH EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF
COAST. THE CAROLINAS WILL REMAIN ON THE EASTERN PERIPHERY OF THIS
TROUGH PRODUCING A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WHILE
REMAINING IN THE DIRECT STREAM OF SHORTWAVE ENERGY ALONG WITH
FAVORABLE UPPER LEVEL JET DYNAMICS. THIS WILL ALL LEAD TO A
CONTINUED WET PERIOD WITH ENHANCED CONVECTIVE DEVELOPMENT
PRODUCING HEAVY RAINFALL ACROSS THE AREA. PCP WATER VALUES REACH
UP TO 2.25 INCHES THROUGH MONDAY INTO TUESDAY AS LLJ BETWEEN 30
AND 40 KTS PUMPS IN PLENTY OF GULF AND ATLANTIC MOISTURE INTO
AREA. ALTHOUGH IT WILL NOT BE A STEADY RAIN COVERING THE WHOLE CWA
AT ONE TIME...PERIODS OF SHOWERS AND THUNDERSTORMS WILL BECOME
MORE WIDESPREAD AS BEST SHORTWAVE ENERGY ROTATES AROUND THROUGH
THE AREA PRODUCING TORRENTIAL RAIN AND GUSTY WINDS.

THIS PERIOD WILL MARK THE END TO ONE OF THE WETTEST MONTHS OF JUNE ON
RECORD. IN WILMINGTON...AROUND 11.2 INCHES OF RAIN HAS FALLEN
THIS MONTH WHICH IS AROUND 1.7 INCHES UNDER THE JUNE RECORD OF
12.87" (1962).

IN FLORENCE...7.89 INCHES OF RAIN HAS FALLEN THIS MONTH WHICH IS
1.30 INCHES UNDER THE RECORD OF 9.29" (1961).

TEMPS WILL EXHIBIT MUCH SMALLER DIURNAL SWINGS AS CLOUDS...PCP AND
GUSTY WINDS KEEP DAYTIME HIGHS IN THE LOWER TO MID 80S AND
OVERNIGHT LOWS INTO THE MID 70S MOST PLACES IN A VERY WARM AND
HUMID AIR MASS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 330 AM SUNDAY...WEDNESDAY WILL BE THE TRANSITIONAL DAY AS
MID TO UPPER TROUGH RESPONSIBLE FOR THE ENHANCED PERIOD OF WET
WEATHER ACROSS THE COASTAL CAROLINAS FINALLY GETS PUSHED WESTWARD.
THIS WILL ALLOW DRIER AIR AND SUBSIDENCE THROUGH THE MID LEVELS TO
CUT OFF THIS WET PATTERN AND PRODUCE DRIER WEATHER BEGINNING THURS
INTO NEXT WEEKEND. THE MID TO UPPER TROUGH WILL LIFT NORTH TO THE
GREAT LAKES AND WEAKEN ALLOWING A STRONG RIDGE TO BUILD OVER THE AREA
THROUGH SATURDAY. PCP WATER VALUES WILL DROP FROM OVER 2 INCHES DOWN
TO AROUND 1.5 INCHES BY THURS MORNING AND MAY DROP CLOSE TO ONE INCH
BY THE END OF THE WEEKEND. MAY SEE ENOUGH DRIER AIR WORKING ITS WAY
IN TO ALLOW FOR CLEARING FOR 4TH OF JULY FIREWORKS. WITH PLENTY OF
RESIDUAL MOISTURE EXPECT POTENTIAL FOR FOG OVERNIGHT AND LOCALIZED
CONVECTION MAINLY ALONG SEA BREEZE BOUNDARY IN THE AFTN AND POSSIBLY
ADVECTING IN FROM THE ATLANTIC WATERS AS WINDS BACK AROUND BECOMING
MORE SOUTHEASTERLY. MOISTURE PROFILES AND SOUNDING DATA SHOWS A VERY
DRY COLUMN ABOVE 5K FT...WITH ONLY SHALLOW MOISTURE LINGERING. MAY
SEE FOG LIFT TO BECOME STRATOCU DECK EACH DAY WITH CLOUDS LINGERING.
EACH AFTN SHOULD PROVE TO HAVE LESS IN TERMS OF CONVECTIVE
DEVELOPMENT AS WE HEAD INTO NEXT WEEKEND AS RIDGE BUILDS CLOSER
OVERHEAD.

WARM AND HUMID CONDITIONS WILL PERSIST WITH WINDS BACKING AROUND
TO THE SOUTHEAST AND LIGHTENING UP AS GRADIENT WEAKENS AS CENTER
OF HIGH MOVES CLOSER. TEMPS RUNNING RIGHT AROUND NORMAL FOR THIS
TIME OF YEAR WITH HIGHS PUSHING 90 AND LOWS IN THE LOWER 70S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...PERIODS OF MVFR/IFR EXPECTED THROUGHOUT TODAY AS
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO CREATE HEAVY
DOWNPOURS REDUCING VISIBILITIES ALONG WITH AREAS OF LOW CIGS. EXPECT
SOME IMPROVEMENT TO VFR THROUGH DURING THE NIGHTTIME
HOURS...POTENTIALLY DETERIORATING AGAIN TO MVFR/IFR TOWARDS MONDAY
MORNING IN ASSOCIATION WITH RENEWED SHOWERS AND THUNDERSTORMS.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTHEAST
ACROSS THE ENTIRE FORECAST AREA AS SEEN FROM LATEST RADAR IMAGERY.
DO ANTICIPATE HEAVY RAINFALL WITH STRONGER STORMS...AND ASSOCIATED
LOWER CIGS TO CREATE PERIODS OF MVFR/IFR. SOUTH-SOUTHWEST WINDS WILL
CONTINUE THROUGH THE DAY WITH SUSTAINED WINDS BECOMING AOB 12 KTS
WITH GUSTS UP TO 20 KTS POSSIBLE THIS AFTERNOON. WOULD NOT RULE OUT
ISOLATED HIGHER GUSTS IN STRONGER STORMS. INTO THE EVENING
HOURS...GUSTS WILL SUBSIDE AND ACTIVITY WILL BEGIN TO TAPER
OFF...WITH VCSH OVERNIGHT. LATEST GUIDANCE AND ANALYSIS CONTINUE TO
SUPPORT REDEVELOPMENT OF SHOWERS DURING THE MORNING HOURS.
CONDITIONS MAY DETERIORATE TO MVFR/POSSIBLE IFR IN ASSOCIATION WITH
ANY HEAVY DOWNPOURS...BUT OPTED TO KEEP CONDITIONS AT VFR FOR THIS
FORECAST PACKAGE. SOUTH-SOUTHWEST WINDS AOB 12 KTS WILL PREVAIL
BEGINNING MONDAY MORNING AND CONTINUE THROUGH THE VALID TAF PERIOD.

EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY WITH BRIEF LOCALIZED PERIODS OF
MVFR/IFR. VFR WILL RETURN WEDNESDAY THROUGH FRIDAY AS BERMUDA HIGH
PRESSURE BUILDS BACK INTO THE AREA...BUT SCATTERED AFTN
THUNDERSTORMS WILL CONTINUE.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM SUNDAY...BERMUDA HIGH PRESSURE OFFSHORE AND STALLED
COLD FRONT WELL INLAND...ARE KEEPING THE WATERS SANDWICHED IN A
PINCHED PRESSURE GRADIENT TODAY. WHILE LITTLE CHANGE IN THE STRENGTH
OF THESE FEATURES IS EXPECTED TODAY...SOUTHERLY WINDS OF 15-20
KTS...WITH HIGHER GUSTS...WILL PERSIST THROUGH THE PERIOD. THE SMALL
CRAFT ADVISORY WILL CONTINUE AS-IS FOR ALL WATERS INTO MONDAY. SEAS
WILL BE FORMED THROUGH A COMBINATION OF A SOUTHERLY WIND CHOP AND A
CONTINUED SWELL AROUND THE BERMUDA HIGH PRESSURE...CREATING AN
AVERAGE PERIOD OF AROUND 7 SEC. SEAS CURRENTLY 4-7 FT WILL REMAIN
RELATIVELY UNCHANGED THROUGH THE PERIOD...ALTHOUGH HIGHER WAVES ARE
POSSIBLE NEAR ANY THUNDERSTORMS...WHICH WILL BE WIDESPREAD TODAY.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM SUNDAY...SMALL CRAFT ADVISORY FOR ALL WATERS HAS BEEN
EXTENDED THROUGH 6AM ON TUESDAY...

TIGHTENED GRADIENT FLOW WILL PERSIST
BETWEEN DEEP TROUGH REMAINING WEST OF AREA AND HIGH PRESSURE TO
THE EAST. THIS WILL MAINTAIN SOUTHERLY WINDS UP TO 15 TO 20 KTS
THROUGH EARLY TUES WHICH IN TURN WILL KEEP SEAS 4 TO 6 FT HIGH.

SOUTHERLY WINDS WILL DIMINISH ON TUES TO 10 TO 15 KTS AS GRADIENT
BEGINS TO RELAX AS DEEP TROUGH TO THE WEST LIFTS NORTH TOWARDS THE
GREAT LAKES AND WEAKENS. THIS WILL ALLOW SEAS TO DROP TO 3 TO 5
FT BY AFTN AND DOWN TO 2 TO 4 FT BY TUES NIGHT INTO WED.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 330 AM SUNDAY...BERMUDA HIGH PRESSURE WILL SHIFT WESTWARD
TOWARD THE SOUTHEAST COAST THROUGH MID WEEK AS DEEP TROUGH OVER
THE MISSISSIPPI VALLEY WEAKENS AND LIFTS NORTH. THIS WILL ALLOW
THE GRADIENT TO RELAX AND LEAVE THE LOCAL WATERS WITH SOUTHERLY
RETURN FLOW AROUND 10 TO 15 KTS. THIS PERSISTENT SOUTHERLY FLOW
WILL KEEP SEAS 2 TO 4 FT THROUGH MUCH OF THE PERIOD. EXPECT A
SLIGHT SPIKE UP IN WINDS AND SEAS NEAR SHORE IN THE AFTERNOON SEA
BREEZE. WINDS WILL DIMINISH FURTHER HEADING INTO FRI DOWN CLOSER
TO 10 KTS ALLOWING SEAS TO LOWER TO 2 TO 3 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR
AMZ250-252-254-     256.

&&

SYNOPSIS...RGZ
NEAR TERM...JDW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...SGL/JDW
MARINE...JDW/RGZ
Hazardous weather outlook, Jun 30, 3:20 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
420 AM EDT SUN JUN 30 2013

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-010830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
420 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT RAINFALL IS EXPECTED ON MONDAY. HEAVY RAINFALL FROM
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-010830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
420 AM EDT SUN JUN 30 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED
VISIBILITIES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-010830-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
420 AM EDT SUN JUN 30 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT RAINFALL IS EXPECTED ON MONDAY. HEAVY RAINFALL FROM
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 30, 10:45 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 AM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     MARINE TSTM WIND JOHNNY MERCER PIER      34.21N  77.80W
06/30/2013  M61 MPH          NEW HANOVER        NC   NOS

&&

EVENT NUMBER ILM1300178

LACORTE
Special weather statement, Jun 30, 12:08 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
108 PM EDT SUN JUN 30 2013

NCZ087-096-099-105-301815-
BLADEN-COLUMBUS-INLAND PENDER-ROBESON-
108 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN...COLUMBUS
AND ROBESON COUNTIES THROUGH 215 PM EDT...

AT 108 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WHITEVILLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
WHITEVILLE...ABBOTTSBURG...AMMON...BARKER TEN MILE...BLADENBORO...
BOARDMAN...CARVERS...CHADBOURN...COUNCIL AND DUART.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7892 3484 7890 3485 7882 3486 7849
      3475 7838 3470 7836 3467 7832 3461 7831
      3457 7825 3473 7811 3473 7801 3441 7823
      3419 7874 3454 7919 3491 7896
TIME...MOT...LOC 1708Z 227DEG 18KT 3433 7872

15
Local storm report, Jun 30, 12:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HEAVY RAIN       1 N WHITEVILLE          34.34N  78.70W
06/30/2013  E2.00 INCH       COLUMBUS           NC   AMATEUR RADIO

            WATER WAS SPILLING OUT OF THE DITCHES AND ONTO HIGHWAY
            701 JUST SOUTH OF WHITEVILLE.

&&

EVENT NUMBER ILM1300179

RJD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Columbus

When
June 30, 12:45 PM EST to 2:30 PM EST
Where
Columbus County, 0.6 mi SW of South Whiteville to 0.2 mi SW of South Whiteville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.295, -78.729

About a half a foot of standing water was reported on Hwy 701.

Flood, Bladen

When
June 30, 1:13 PM EST to 3:00 PM EST
Where
Bladen County, 2.84 mi ENE of Lisbon to 3.04 mi ENE of Lisbon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.537, -78.475

Water was over the road at the intersection of Hwy 87 and Bladen Springs Rd.

Flood, Columbus

When
June 30, 1:50 PM EST to 3:30 PM EST
Where
Columbus County, 3.23 mi NW of Whiteville to 2.98 mi NW of Whiteville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.357, -78.746

Flooding at the intersection of Union Valley Rd and Smyrna Rd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465074, 465075, 465076.